Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 103, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 29, 2013, 2:49 PM CDT for 5 counties in Kansas. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 2:49 PM CDT (19:49 UTC)
- Expired
- May 29, 2013, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Edwards County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 2:50 PM CDT | TSTM WND GST 55 | 5 Wnw Hopewell, KS | |
| May 29, 3:00 PM CDT | TSTM WND DMG | 3 Sw Byers, KS | THREE IRRIGATION SYSTEMS WERE TURNED OVER BY HIGH WINDS. |
| May 29, 3:00 PM CDT | TSTM WND GST 80 | Macksville, KS | |
| May 29, 3:18 PM CDT | HAIL 0.25 | 5 W Hudson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:22 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -416 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161
WUUS53 KDDC 291949
SVRDDC
KSC047-097-145-151-185-292045-
/O.NEW.KDDC.SV.W.0103.130529T1949Z-130529T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
249 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 345 PM CDT
* AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAVILAND...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
FELLSBURG...CULLISON...TROUSDALE...HOPEWELL...BYERS...BELPRE...
IUKA...GARFIELD...MACKSVILLE...ZOOK...FRIZELL...DILLWYN...LARNED...
ST. JOHN...NEOLA...STAFFORD...RADIUM...ZENITH...SEWARD AND HUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3783 9848 3748 9900 3768 9926 3826 9925
3826 9848
TIME...MOT...LOC 1949Z 218DEG 44KT 3768 9906
HAIL...1.00IN
WIND...70MPH
$$
JJOHNSON2 follow-up statements
386
WWUS53 KDDC 292018
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
318 PM CDT WED MAY 29 2013
KSC097-292027-
/O.CAN.KDDC.SV.W.0103.000000T0000Z-130529T2045Z/
KIOWA KS-
318 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3783 9848 3767 9897 3826 9925 3826 9848
TIME...MOT...LOC 2017Z 219DEG 43KT 3794 9879
$$
KSC047-145-151-185-292045-
/O.CON.KDDC.SV.W.0103.000000T0000Z-130529T2045Z/
STAFFORD KS-PRATT KS-PAWNEE KS-EDWARDS KS-
318 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
EDWARDS...EASTERN PAWNEE...NORTHWESTERN PRATT AND STAFFORD COUNTIES
UNTIL 345 PM CDT...
AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF DILLWYN...AND MOVING NORTHEAST AT 50 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...PUBLIC. 80 MPH WINDS WERE REPORTED IN MACKSVILLE AT 300 PM.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
LARNED...ST. JOHN...NEOLA...STAFFORD...RADIUM...ZENITH...SEWARD AND
HUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3783 9848 3767 9897 3826 9925 3826 9848
TIME...MOT...LOC 2017Z 219DEG 43KT 3794 9879
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
JJOHNSON531 WWUS53 KDDC 292044 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT WED MAY 29 2013 KSC047-145-151-185-292053- /O.EXP.KDDC.SV.W.0103.000000T0000Z-130529T2045Z/ STAFFORD KS-PRATT KS-PAWNEE KS-EDWARDS KS- 344 PM CDT WED MAY 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDWARDS...EASTERN PAWNEE...NORTHWESTERN PRATT AND STAFFORD COUNTIES WILL EXPIRE AT 345 PM CDT/245 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 3783 9848 3767 9897 3826 9925 3826 9848 TIME...MOT...LOC 2043Z 219DEG 43KT 3818 9854 $$ JJOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:26 PM CDT, 23 minutes earlier.
Area forecast discussion, May 29, 2:26 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 226 PM CDT WED MAY 29 2013 ...UPDATED FOR THE LONG TERM DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 134 PM CDT WED MAY 29 2013 AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EASTWARD ACROSS THE CENTRAL ROCKIES AND INTO THE HIGH PLAINS THIS AFTERNOON. AS THIS TROUGH APPROACHES, A STRONG UPPER LEVEL JET WILL NOSE INTO THE SOUTHERN HIGH PLAINS PLACING SOUTHWEST KANSAS IN THE LEFT EXIT REGION AND IN TURN HELP SUSTAIN ANY STORMS THAT FORM. AS YOU HEAD TO THE SURFACE, LEE TROUGHING BECOMES APPARENT ACROSS EASTERN COLORADO WITH A DRYLINE EXTENDING SOUTH ACROSS FAR WESTERN KANSAS INTO THE WESTERN PORTIONS OF THE TX/OK PANHANDLES. VERY MOIST CONDITIONS WILL BE FOUND AHEAD OF THIS BOUNDARY AND IS WHERE STORMS WILL FORM IN THE AFTERNOON INTO THE EVENING HOURS. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO TENNIS BALLS AND DAMAGING WINDS OF 70 MPH POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST SUPERCELLS, ESPECIALLY SOUTH OF A LINE FROM DODGE TO LARNED LATER THIS EVENING. STRONG SOUTHERLY WINDS WILL ALSO BE FELT THIS AFTERNOON INTO THIS EVENING AHEAD OF THE DRYLINE AND A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM FOR AREAS EAST OF A LINE FROM HILL CITY TO GARDEN CITY TO HUGOTON. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL INITIALLY START OUT AS DISCRETE CELLS THEN CONGEAL INTO A LINE AS THEY TREK TO THE EAST. ADDITIONAL STORMS WILL ALSO BE POSSIBLE AHEAD OF THIS LINE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THE INITIAL LINE IS ANTICIPATED TO MOVE INTO WICHITA'S AREA THIS EVENING. HOWEVER, A FEW ADDITIONAL STORMS MAY FORM ACROSS WEST CENTRAL AND CENTRAL KANSAS AS THE NIGHT PROGRESSES. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY WITH PARTLY CLOUDY SKIES. AS FOR TEMPERATURES, LOWS TONIGHT ARE FORECASTED TO RANGE FROM THE MID 50S ACROSS THE KS/CO BORDER TO MID 60S ACROSS SOUTH CENTRAL KANSAS. THE UPPER LEVEL TROUGH MOVES INTO THE NORTHERN PLAINS TOMORROW AND STRENGTHENS INTO A LOW. A STRONG UPPER LEVEL JET WILL THEN BE PLACED ABOVE THE CENTRAL HIGH PLAINS. TOWARDS THE SURFACE, A WEAK COLD FRONT IS ANTICIPATED TO MOVE THROUGH WESTERN KANSAS IN THE MORNING. HOWEVER, THIS WILL ONLY SHIFT WINDS TO MORE OF A WESTERLY DIRECTION. THE ONLY EXCEPTION TO THIS WILL BE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WHERE SOUTHERLY WINDS WILL CONTINUE. A FEW STORMS MAY DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON AS THE AFOREMENTIONED FRONT STALLS OUT. A FEW OF THESE STORMS COULD BECOME SEVERE, BUT QUICKLY MOVE INTO WICHITA'S FORECAST RESPONSIBILITY. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY WITH PARTLY CLOUDY SKIES. HIGHS TOMORROW ARE FORECASTED TO RANGE FROM THE LOWER 80S ACROSS WEST CENTRAL KANSAS TO AROUND 90 DEGREES ACROSS THE KS/OK BORDER. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 224 PM CDT WED MAY 29 2013 THE LATEST EXTENDED MODELS SEEM TO DEPICT A VERY SIMILAR TREND TO THE PREVIOUS EXTENDED FORECAST. THERE WILL BE A NEAR ZONAL FLOW ALOFT TO START FRIDAY OFF, WITH A SHORT WAVE COMING THROUGH THE WESTERLY FLOW ALOFT LATE FRIDAY AND INTO FRIDAY NIGHT. A COLD FRONT WILL COME SOUTHWARD WITH THE UPPER WAVE, AND BRING A LITTLE COOLER AIR IN FOR THE WEEKEND. FRIDAY'S HIGHS WILL AVERAGE IN THE MID 80S TO NEAR 90F DEGREES, BUT THEN THE WEEKEND WILL COOL DOWNWARD AND HAVE HIGHS IN THE MID 70S NORTH OF I-70 AND IN THE LOWER 80S DOWN ALONG THE OKLAHOMA BORDER. FOR NOW, THERE WILL BE STRONG WARM UP MONDAY AND TUESDAY, WITH MAXIMUM TEMPERATURES RISING INTO THE 90S FOR MOST LOCATIONS. ANOTHER COLD FRONT IS POISED TO SLIP SOUTHWARD THROUGH WESTERN KANSAS ON WEDNESDAY, AND RESULTANT HIGH TEMPS WILL BE LOWER, NEAR 80F DEGREES IN HAYS AND PERHAPS THE MIDDLE 80S IN THE LIBERAL AND MEDICINE LODGE AREAS. THE SHORT WAVE CROSSING FRIDAY NIGHT WILL RESULT IN PRECIPITATION CHANCES EAST OF A HAYS TO DODGE CITY TO ASHLAND LINE. AFTER FRIDAY NIGHT, SOUTHWESTERN KANSAS SHOULD BE PRECIP-FREE WITH HIGH PRESSURE ALOFT TAKING OVER. THEN THE UPPER FLOW WILL TURN NORTHWESTERLY AND A SHORT WAVE WILL SLIP SOUTHEASTWARD THROUGH KANSAS MONDAY. WITH THE SURFACE WARM UP AND COOL UPPER WAVE PASSING OVERHEAD, SMALL SLIGHT CHANCE TO CHANCES FOR CONVECTIVE PRECIPITATION WILL BE INTRODUCED MONDAY. THE COLD FRONT ENTERING THE PICTURE AT THE SURFACE LATE TUESDAY INTO WEDNESDAY WILL KEEP SLIGHT CHANCES TO CHANCES GOING FOR THUNDERSTORMS INTO WEDNESDAY. AS EACH PRECIPITATION EVENT COMES INTO THE NEAR TERM, SEVERE CHANCES WILL NEED TO BE EVALUATED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 130 PM CDT WED MAY 29 2013 VFR CONDITIONS WILL PREVAIL TODAY ACROSS THE TAF SITES. HOWEVER, STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. THIS WILL ALLOW VISIBILITIES AND CEILINGS TO DROP TO MVFR/IFR CONDITIONS. I HAVE PLACED A TEMPO GROUP TO ACCOUNT FOR THIS. WINDS WILL GENERALLY BE FROM THE SOUTH AROUND 25 KNOTS THIS AFTERNOON GUSTING TO AROUND 35 KNOTS AT TIMES. WINDS THEN DECREASE TO AROUND 15 KNOTS THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 87 60 87 / 40 10 10 20 GCK 58 86 57 86 / 30 10 10 20 EHA 57 89 58 89 / 10 10 10 10 LBL 59 90 60 90 / 20 10 10 20 HYS 61 82 59 84 / 60 20 20 20 P28 65 86 67 88 / 60 20 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031-045-046- 063>066-075>081-085>090. && SHORT TERM...HOVORKA_42 LONG TERM...BURKE AVIATION...HOVORKA_42
Hazardous weather outlook, May 29, 5:15 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED NATIONAL WEATHER SERVICE DODGE CITY KS 515 AM CDT WED MAY 29 2013 KSZ030-031-043>046-061>066-074>081-084>090-301015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 515 AM CDT WED MAY 29 2013 /415 AM MDT WED MAY 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT ALONG AND EAST OF A DRYLINE WHICH IS EXPECTED TO EXTEND FROM LAKIN TO ULYSSES TO NEAR HUGOTON EARLY THIS AFTERNOON. THE PRIMARY HAZARD WILL BE TENNIS BALL SIZE HAIL, AND WIND GUSTS UP TO 75 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE LATE AFTERNOON AND THIS EVENING. A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 9 PM TODAY. PLEASE REFER TO THE LATEST WEATHER MESSAGE FOR MORE DETAILS. ELEVATED FIRE DANGER LEVELS CAN BE EXPECTED NEAR THE COLORADO BORDER LATE THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS ON THURSDAY AND THEN AGAIN LATE FRIDAY AFTERNOON AND FRIDAY EVENING. A FEW OF THE THUNDERSTORMS ON THURSDAY MAY BE SEVERE WITH HAIL AND STRONG WINDS BEING THE PRIMARY HAZARD. IN ADDITION...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL BE POSSIBLE OVER PORTIONS OF SOUTHWESTERN KANSAS THURSDAY. THESE CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER LEVELS...MAINLY WEST OF HIGHWAY 83. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LAKIN TO HUGOTON LINE AFTER 2 PM CDT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, May 29, 2:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 W GREENSBURG 37.61N 99.33W
05/29/2013 E0.75 INCH KIOWA KS TRAINED SPOTTER
&&
LEELocal storm report, May 29, 2:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
227 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 7 N PROTECTION 37.30N 99.48W
05/29/2013 E60.00 MPH COMANCHE KS PUBLIC
&&
MSCOTTLocal storm report, May 29, 2:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
242 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 7 SSW GREENSBURG 37.51N 99.32W
05/29/2013 E65 MPH KIOWA KS AMATEUR RADIO
WINDS WERE ESTIMATED AT 60 TO 70 MPH.
&&
LEELocal storm report, May 29, 2:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
243 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 7 SSW GREENSBURG 37.51N 99.32W
05/29/2013 E0.75 INCH KIOWA KS PUBLIC
&&
LEELocal storm report, May 29, 2:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
246 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 7 SSW GREENSBURG 37.51N 99.32W
05/29/2013 E65.00 MPH KIOWA KS PUBLIC
WINDS WERE ESTIMATED AT 60 TO 70 MPH. REPORT CORRECTED
FOR SOURCE.
&&
LEESpecial weather statement, May 29, 2:48 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
248 PM CDT WED MAY 29 2013
KSZ043-044-292030-
LANE-SCOTT-
248 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTT AND NORTHWESTERN
LANE COUNTIES...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHALLOW WATER...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3869 10060 3832 10087 3834 10100 3870 10098
3871 10071
TIME...MOT...LOC 1948Z 199DEG 30KT 3838 10092
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Kiowa, Meade | 45 min |
| May 28, 7:03 PM CDT | Special Weather Statement | DDC | Haskell | 42 min |
| May 28, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell | 49 min |
| May 28, 7:46 PM CDT | Special Weather Statement | DDC | Clark | 44 min |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 50 min |
| May 28, 9:49 PM CDT | High Wind Warning | DDC | Pawnee, Stafford | 2 hr |
| May 29, 1:57 PM CDT | Special Weather Statement | DDC | Edwards, Kiowa | 48 min |
| May 29, 2:09 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 51 min |
| May 29, 2:48 PM CDT | Special Weather Statement | DDC | Scott | 42 min |
| May 29, 2:51 PM CDT | Special Weather Statement | DDC | Haskell | 39 min |
| May 29, 2:56 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
| May 29, 3:07 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 53 min |
| May 29, 3:59 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 46 min |
| May 29, 4:02 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 43 min |
| May 29, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 49 min |
| May 29, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Kearny, Scott | 43 min |
| May 29, 6:47 PM CDT | Special Weather Statement | DDC | Barber | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.